Show ratings & reviews for
- HIV (36 reviews)
3.9 Overall Rating
Share Your Experience
Show ratings & reviews for
12 People found this comment helpful
I have trouble sleeping, & am jittery, & nervous. I have ben on this drug for 6 weeks & have seen some improvement in my sleep, but still am jittery & have trouble focusing a few hours after morning dosing.
Been taking with truvada since oct, 2009. Undetectable ever since and no side effects. However, looking to switch to triumeq now that there is an equivalent efficacious once a day med out.
This drug was effective in reducing my viral load, however, I could not tolerate the side effects. This drug gave me terrible hyper-acidity and acid reflux.
I been taken it for several years without any problem(s) and it has kept my viral load undetected.
I have taken Isentress since 2011. I have been HIV positive since 1984 and had an AIDS diagnosis in 2004 due to a bout of PCP. I have taken AIDS meds since 1994. I have numerous side effects - head pain, fat accumulation around the belly, decreased blood platelets, anemia, and tiredness. I am Bi-polar, but my level of depression has increased lately maybe due to Isentress. I have begun again to have thoughts of suicide, likely due to the increased depression. I have General Anxiety Disorder which is treated by drugs, but lately my level of anxiety has increased to the point I have difficulty going out into public.Read More Read Less
I started to take Isentress along with Truvada about 3 mnths ago with no side effects.. Recently seen my HIV specialist and my bloodwork came back with no detection of the virus and my cd4 count went from just over a 11 up to 263 ..
I started taking Truvada and Isentress 4 days ago and have zero side affects. These are the first HIV meds I have ever taken. I do not notice any changes in energy, ability to sleep , mood etc... I hope this keeps up and will update when my levels are rechecked. I am a 49 yr old male HIV+.
So far the medication has worked and the virus is not detectable.
I have no other medications to compare this one to. It amazes me that there are some docs that don't do their homework. I have had HORRIBLE insomnia. Fortunetly, Tylenol PM helps about 80%. Have an appt next with a NEW (3rd) ID doctor and will request a stronger sleeping aid. My sleep is far to too crucial to me. I also find taking this drug at dinner time or as early in the evening around 5 or 6 helps to sleep better too.
I suppose I have been one of the very fortunate ones to be able to take just about any drug that has been given to me with zero side effects. I started out on Sustiva 11 years ago and the only issue I had with it was that I had the crazy dreams that interrupted my sleep, but I could manage that. I switched to Kaletra/Viread/Combivir and was on that combo for 9 years. I just started taking Isentress in combo with my Viread and my Combivir and have had no issues whatsoever.
Upon my very first dosage, I experienced severe muscle aches and joint pain. My doctor told me to stick with it and that these were normal but temporary side effects. 7 months later I had to abandon this drug, because these symptoms grew worse, leading my doctors to put me on Vicodin then Oxycontin, rather than give-up on Isentress. It wasn't worth it, i had to switch meds anyways, and then wean myself off the opioids on top of that. I understand that each persons' physiology is different. I am speaking only from personal experience.Read More Read Less
I have been on Isentress with no side effects and I feel great! I have energy to do my daily tasks, I sleep very well and awake refreshed. The fact that I take it twice a day and if I miss my am dose I can double it with the pm makes this a God send for me.
I'm surprised at the number of side effects that people are reporting in these reviews. I did a clinical study for treatment naive paitents for 2 years with Isentress and Epzicom. When I started I had 254 cd4 and 156,000 viral load. I was undetectable after 3 weeks and cd4 shot up to over 600. It's 3 years later, still undetectable and 1050 cd4. Side effects minor in the beginning, was very tired and stomach issues but that passed quickly. My immune system recovered very fast and I had a series of minor bacterial infections and skin issues for a few months, but that all passed. I had a blip in viral load, went up to 55, but quickly back to undetectable. These drugs do make me EAT! I had trouble maintaining weight for awhile, up and down 20 lbs quickly. I have to eat 3500+ calories/day to keep weight on but about four months ago my weight started gaining a few pounds per week. I went from 135lbs to 170lbs today in a few months. I feel fine, sleep well but do have weird dreams sometimes, and my blood work has been fine. Doc and I can't explain the sudden weight gain, nothing changed in the numbers during that period. I have found that I have little tolerance for alcohol now. Overall, very happy with Isentress and my treatment.Read More Read Less
My VL has been undetectable two years into treatment with this drug. CD4 is slowly rising, but not sckyrocketing. I take truvada in conjunction with this. No major side effects like when I took Sustiva, but I do have problems sleeping still. First Dr I had before I moved said it ws the med and had me on sleeping pills to help. Current Dr refuses to admit that its the drug and wont prescribe any.
Since starting this medication I have no energy. I am so exhausted that I can hardly do my daily exercise. I've been having to take three hour naps everyday, something that I never did before. I have the craziest dreams I have ever had. I'm depressed and edgy all the time now. I will discuss a different medication option at my next physician appointment and hope to come up with a better choice.
I have been taking this drug for several years and in comparison to AZT, 3TC, Viramune, Zerit and Invirase, a few of the other HIV drugs I have taken before, this one works very well. I haven't had any of the usual sideaffects. I don't have trouble sleeping or vivid dreams which I was afraid I would, had I opted for Sustiva instead. My cd4 came up for the first time in years and my VL has remained undetectible. The only problem I have are occasional headaches from Truvada but have learned to take it at night and sleep through them.Read More Read Less
weakness depression annoyed of everything
I have been living with HIV for 24 years and have been on most of the medications that are available. This is second medication I have taken that has interfered with my sleep (Sustiva being the first medication). All in all I find this medication tolerable once I got past the diarrhea, however, I have been taking it for 20 weeks now and am still having trouble sleeping. At its worst point I was getting maybe two hours of sleep a night. I tried sleeping aids but did not like the side effects. My current management plan it to have a structured day, get out of bed at the same time each day, go to bed at the same time, excursive in the morning, and no matter what stay in bed even if I have trouble sleeping. Practicing relaxation techniques has helped as well as going to weekly acupuncture treatments for insomnia. Currently I am getting five to six hours of sleep a night but still find that difficult to manage being fatigued with a full time job and classes. Read More Read Less
I had a CD4 count of 7 and the infectious disease doctors told my family I would die, my General Practitioner put me on this medication when I have became resistant to so many other medications. This has made my CD4 count come up to 463 the highest it has ever been!! This medication truly saved my life!!
After about two months on the drug, I have trouble sleeping (napping during the day and up and down at night), adding to that dizziness, and worst of all severe knee joint pain which has put stress on my back.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.Read More